Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 23, 2000, 5:34 PM CDT for LaSalle County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 23, 2000, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 23, 2000, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County LaSalle County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:10 PM CDT | Thunderstorm Wind 56 E | Ottawa, IL | Trees were down on Highway 71 near Ottawa. A spotter reported 60 to 65 mph winds near Streator. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS53 KLOT 232236 SVRCHI ILC099-232330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 534 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 630 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF TONICA...OR ABOUT OVER HENRY...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR TONICA AROUND 555 PM CDT OGLESBY AROUND 600 PM CDT NORTH UTICA AROUND 610 PM CDT OTTAWA AROUND 620 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS. BROWNING NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 245 PM CDT FRI JUN 23 2000 A SURFACE WARM FRONT IS WELL DEPICTED IN SATELLITE IMAGERY THIS AFTERNOON FROM NORTH OF MOLINE TO AROUND CHAMPAIGN. THE DRIER, MORE STABLE AIRMASS TO THE NORTHEAST HAS ONLY A CIRRUS DECK WHILE THE MORE MOIST AIRMASS TO THE SOUTH CONTAINS A NICE CU FIELD AND SOME DEVELOPING THUNDERSTORMS. SURFACE METAR REPORTS CONFIRM THE DEWPOINT DISCONTINUITY WITH READINGS IN THE LOWER 70S SOUTH OF THE BOUNDARY AND ONLY AROUND 60 TO THE NORTHEAST. THIS BOUDNDARY IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. LONGER TERM THERE APPEAR TO BE AT LEAST TWO SHORT WAVES MOVING THROUGH THE NEARLY ZONAL UPPER FLOW THAT WILL BRING FURTHER THREATS OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. THE MODELS ARE IN AGREEMENT IN MOVING THE FIRST OF THE VORT CENTERS THROUGH TONIGHT. THE STRONGER OF THE TWO VORTS AMPLIFIES A SMALL TROF ALONG THE SOUTHERN BOUNDARY OF THE WESTERLIES IN MISSOURI BY SATURDAY MORNING AND MOVES EAST/NORTHEAST TO AFFECT THE FA BY LATE AFTERNOON AND INTO THE EVENING. THERE APPEARS TO BE A BRIEF BREAK BEFORE YET ANOTHER SHORT WAVE MOVING WELL NORTH IN THE MAIN UPPER AIR BELT MOVES ACROSS THE AREA SUNDAY. MOS TEMPERATURE GUIDANCE IS CONSISTENT FROM MODEL TO MODEL THROUGH THE FIRST THREE PERIODS AND LOOKS REASONABLE. WITH MORE CLOUD COVER SUNDAY THE FWC MAXS MAY BE A BIT TOO HIGH THOUGH THE FAN NUMBERS WOULD APPEAR TO ERR ON THE LOW SIDE. .CHI...NONE SOMREK
In the hours before
Special weather statement, Jun 23, 12:17 PM CDT, 5 hours 17 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011- 019-241100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1220 PM CDT/EST FRI JUN 23 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM NEAR ROCKFORD TO OTTAWA TO CHAMPAIGN. THE MAIN THREAT WILL OCCUR THIS EVENING IN THESE AREAS. A WARM FRONT MOVING NORTH ACROSS THE AREA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY SEVERE STORMS THAT DEVELOP WILL BE FROM LARGE HAIL AND STRONG WINDS. LOOKING AHEAD TO THE WEEKEND...SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE AREA SATURDAY AND SUNDAY. AT THIS EARLY STAGE IT APPEARS THAT SOME THUNDERSTORMS MAY ONCE AGAIN BECOME SEVERE OVER THE SAME AREAS THREATENED TODAY. LOOK FOR LATER STATEMENTS SATURDAY MORNING FOR AN UPDATE ON THE WEEKEND THREAT. SOMREK
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.